MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550340
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the bronchus during an endotracheal stenting procedure performed on (b)(6) 2022.During the procedure, the balloon was leaking and could not hold enough pressure to maintain supporting.The procedure was completed with another cre pulmonary dilatation balloon.There were no patient complications have been reported due to this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a0504 captures the reportable event of balloon leaked.Block h10: investigation result the returned cre pulmonary dilatation balloon was analyzed and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the distal section of the balloon.Microscopic inspection found the balloon had a pinhole located approximately 15mm from the tip.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon leaked was confirmed.The pinhole found in the balloon is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, or anatomical factors.It is possible that factors encountered during the procedure, such as the interaction with any surface, could create friction on the balloon and cause a pinhole.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15794581
Report Number3005099803-2022-06657
Device Sequence Number19995948
Product Code KTI
UDI-Device Identifier08714729456223
UDI-Public08714729456223
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Model NumberM00550340
Device Catalogue Number5034
Device Lot Number0028091868
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight55 KG